Geodon Feedback – Side Effects and Usage
If you’ve used Geodon, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Brain damage
Is there evidence of irreversible damage to the brain using geodon? The dose is 120 a day at night only. Cogentin is taken with it for side effects.
AskDocWeb: We found no evidence of irreversible brain damage with the use of Geodon, but that is not conclusive. You can read what we have collected about Geodon here.
Until few years ago it was believed the brain couldn’t grow or regenerate much after its early stages of development, the so-called “critical period.” Recent studies show that’s not the case, the brain shows it has more growing capacity than was thought. The brain seems to grow and regenerate over and over again just like a plant does. This is called neural plasticity (in case you want to research this to learn more about it).
Subj: Brain damage
Got TD after 3 weeks of lowest geodon usage, brain damage so yes.
Subj: 2 years later
I got TD brain damage after 3 weeks of geodon 20 mg, now 2 years later I still have jerky, uncontrolled eye movements, gazing upwards sidewards, excessive blinking does anyone know a treatment?
Subj: Brain damage
I’ve been on geodon as well. I was on depakote for a year, together with one of geodon, seroquel, abilify, and a couple of others. While I was on, my brain functioning deteriorated. My ability to think was decreased and everything was fuzzier. Even though I have been off of them for over a year, my brain functioning has not returned to normal level, in fact it has not improved at all, I’m still at the lower, fuzzier level I was at when I was taking them. By the way, I was forced to take these drugs by my parents (if you can believe that!), otherwise they wouldn’t allow me to live in their house and I had no income to support myself. So my choice was to take these drugs (even though I knew and tried to explain to them that they were damaging my brain), or live on street. Not much of a choice BUT, looking back, I should have lived on the street. At least my brain wouldn’t have become permanently damaged. If anyone knows of a remedy to undo damage by all of these drugs, PLEASE POST!
Subj: Impaired memory and speech impediment
I’ve been taking Geodon for 6 months- before that I took Risperdal for almost two years- and I think these drugs have indeed caused some brain damage. My memory is slightly impaired, I’m very lazy, and I’ve developed somewhat of a speech impediment. I read an article from a neuropsychopharmacology journal that explained how antipsychotics like Geodon have been found to decrease brain volume in Monkeys (the closest animal to humans, biologically). So apparently these drugs shrink your brain, which probably isn’t good.
Subj: To get max potential effect
I am currently taking 160 mg/day of Geodon. I take 80 mg in morning and same at night. Since this medication has a short half life, it is best used twice or more times daily to get max potential effect. I am very thankful for this medication. However, I am very sorry to hear of the people that have problems now and it is associated with the medicine. I guess that is why they switch meds up soooooo much bcs, they don’t work the same for everyone. I have more energy, am more focused, and have an overall better wellbeing feeling. It started rocky though, I take Effexor XR 225 mg/day, Geodon 160 mg/day, Trazadone 200 mg/night, and Klonopin 3 mg/3xday. I was taking Lithium ER 600 mg/day and it was removed and Geodon replaced it. At first I hated it, then after being on it 1 month, the doubled the dosage and that seemed to do the trick. I thank goodness for the medicine, but now am worried after reading these posts. Has anyone’s symptoms improved?
Subj: My brother thought I was dead
I was prescribed Geodon in Hospital, was on it for about a week and a half. When I got home, I missed one dose, and within an hour of “feeding time” was having massive seizure. Had seizures for next six months. Well, really for next year. Got it down to a manageable level, just head jerks here and there and occasionally something more serious, but basically I was normal. Seizures have returned. Full Array. Thrashing limbs, collapsing, slow speech, some new thing, frozen completely. My brother thought I was dead. This is over one year later. Any Doctor who says Geodon is A OK is a liar and probably on the payroll. It’s time to sue Pfizer and our prescribing doctors. Let’s all get together and make a massive petition and sue their pants off!
I have a problem. Before I was taking this medication I was not impotent. After coming off of this med, I tried intercourse several times but could not get an erection to stay or even form. I would appreciate it if someone could help me out with some information on this. I have been off Geodon for several months now (about 7)!
AskDocWeb: Impotence is listed as an infrequent side effect of Geodon but there is not enough data to indicate how long it might last.
Subj: My mother went psychotic
My mother was put into the ICU due to a high level of Co2. She was put on a BiPAP machine in the emergency room and it barely helped her. So, they admitted her into the ICU. Once in the ICU, they tried again to have her take the BiPAP to which she refused. Apparently her doctor’s nurse came in and informed the ICU nursing staff that she was NOT to be given another treatment and it was written in the orders. Before that, my mother demanded seeing the orders of the BiPAP. When the nurse brought the single page (and not the entire chart) into her room, there were two different opinions – her doctors, and the nurse(s). They were in two different inks and handwritings. Her male nurse then realized there was a mistake and she did not take the BiPAP. A day later, she was released onto the third floor. The ICU nurses came down to check in on her (first time ever this happened, and we have been in and out of the hospital). They (ICU) then gave her Geodon through IV. No sooner than that occurred, my mother went psychotic. She believed the nurse in black scrubs was carrying a gun and the police were hunting for her on the floor. She chewed my sister a new one for bring her grandson to visit her in this kind of danger. We all knew it was not true. I went to the nurses’ desk and discussed it with them. They seemed to just shrug the whole ordeal off. When my mother was carried down from ICU to her third floor room, it was via wheelchair – not a hospital bed. Her male nurse was in a hurry to get her out of the ICU. Now my question is, why would they give my mother Geodon when she has been prescribed Xanax for over 8 years now and was taking it WHILE in the hospital? And, if they felt she needed it, why did they wait until she was on the floor to give her that medication? Why not in the ICU?
AskDocWeb: Those are good questions but you will have to ask the hospital for the answers. Unfortunately hospital healthcare isn’t always what it should be. When the National Institute of Health looked at prescription errors in hospitals they found 375 errors out of 2,510 prescriptions. That is 3 out of every 20 prescriptions. In 1999, the Institute Of Medicine reported that 44,000 to 98,000 people die each year in US hospitals as a result of medical errors. Source: Medication prescription errors in the intensive care unit.
Subj: Six months after quitting
I took Geodon 160 mg/night for six months. After i got off of it I started feeling numb in my head and it has been the same now for almost a year. I am very scarred that I won’t go back to normal. Can anybody tell me what is going on? Thank you.
Subj: Message for George
George, I have the same numbness in my head you are describing. I was on Geodon for a number of months. I kept telling my doctor that my cognition was getting worse and he kept telling me to give it time. I think it is an awful medication. I think Abilify may have caused similar problems. I’ve been off the meds 7 months and still have this blank, numb, pressure feeling in my head.
Subj: People with dementia or Alzheimer’s
My mother had a stoke and was in nursing home it caused her to holler out at times and call for people of family to come get her but her condition was that she needed 24 hour care. She was on seroquel, then eventually changed to geodon. She didnt live long after that and her mental status went to zombie and in a fetal position and she never ate again.
Later it came out that people with dementia or altizhmers should not be treated with these medications. She needed meds to keep her calm but these are terrible medications and I would definitely ask for a second opinion and watch what medications I take without thoroughly researching with my doctor and pharmacists. They may be necessary to take but maybe not without a family member being aware of side affects so they can be my spokesperson if I become unable to care for myself…
Read more feedback about Geodon
Report – Page 2 – 3 – 4 – Last page 5